MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire tip detached inside the patient.A savion flx guidewire was selected for a percutaneous transluminal angioplasty procedure below the knee.As the guidewire was advanced into the patient, it was difficult to explore the vessel below the knee and into the anterior tibial artery because the guidewire went subintimal.During the procedure the guidewire tip detached inside the patient 2cm from the tip.The detachment occurred below the knee in the anterior tibial artery.The detached tip was removed with a snare.A new device, same model, was selected to complete the procedure.There were no patient complications.The patient condition following the procedure was reported as stable.
 
Additional Manufacturer Narrative
Device analysis by mfr: inspection of the device found the distal tip was fractured.The detached section was returned.The damaged section was located approximately at 298.5 cm from the proximal end.The distal tip was kinked.No further damage was found in the device.The outer diameter of the middle, proximal, and distal tip were within specification.
 
Event or Problem Description

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9453193
Report Number2134265-2019-15398
Device Sequence Number19361491
Product Code DQX
UDI-Device Identifier08714729978824
UDI-Public08714729978824
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0023696454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;